Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 26, 2016, 11:32 PM EDT for 11 counties in Kentucky. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 11:32 PM EDT (03:32 UTC)
- Expired
- Apr 27, 2016, 12:15 AM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bath County, KY, Breathitt County, KY, Estill County, KY, Jackson County, KY, Lee County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 11:38 PM EDT | TSTM WND DMG | 2 W Mount Sterling, KY | A LARGE TREE LIMB WAS BLOWN ONTO 2000 WINCHESTER ROAD MOUNT STERLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 6:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
602
WUUS53 KJKL 270332
SVRJKL
KYC011-025-065-109-129-165-173-175-189-197-237-270415-
/O.NEW.KJKL.SV.W.0010.160427T0332Z-160427T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1132 PM EDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHWESTERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
WEST CENTRAL BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
LEE COUNTY IN SOUTHEASTERN KENTUCKY...
POWELL COUNTY IN EAST CENTRAL KENTUCKY...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 1215 AM EDT
* AT 1132 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM UPPER SPENCER TO ALCORN...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...STANTON...IRVINE...BEATTYVILLE...FRENCHBURG...CAMPTON...
BOONEVILLE...JEFFERSONVILLE...CAMARGO...CLAY CITY...FINCASTLE...RAVENNA...
WELLINGTON...CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE
NATIONAL FOREST...LANE...LOWER SPENCER...CRESSMONT...STOLL...VADA AND
IDA MAY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 51.
INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 107 AND 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3807 8348 3805 8350 3804 8346 3802 8348
3806 8337 3806 8329 3744 8356 3755 8417
3757 8409 3764 8413 3767 8409 3778 8411
3781 8408 3784 8410 3783 8400 3787 8403
3787 8402 3793 8397 3803 8403 3809 8400
TIME...MOT...LOC 0332Z 280DEG 36KT 3803 8385 3757 8405
HAIL...<.75IN
WIND...60MPH
$$
KAS2 follow-up statements
474
WWUS53 KJKL 270402
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1202 AM EDT WED APR 27 2016
KYC109-173-270411-
/O.CAN.KJKL.SV.W.0010.000000T0000Z-160427T0415Z/
MONTGOMERY KY-JACKSON KY-
1202 AM EDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND NORTHWESTERN
JACKSON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
LAT...LON 3807 8348 3805 8350 3804 8346 3802 8348
3806 8337 3806 8329 3744 8356 3754 8387
3760 8383 3768 8386 3776 8384 3781 8381
3787 8379 3795 8368 3805 8364
TIME...MOT...LOC 0401Z 280DEG 36KT 3798 8350 3752 8371
$$
KYC011-025-065-129-165-175-189-197-237-270415-
/O.CON.KJKL.SV.W.0010.000000T0000Z-160427T0415Z/
MENIFEE KY-MORGAN KY-WOLFE KY-OWSLEY KY-BREATHITT KY-LEE KY-
POWELL KY-ESTILL KY-BATH KY-
1202 AM EDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR MENIFEE...NORTHWESTERN MORGAN...WOLFE...NORTHEASTERN OWSLEY...
WEST CENTRAL BREATHITT...LEE...EASTERN POWELL...EAST CENTRAL ESTILL
AND SOUTHEASTERN BATH COUNTIES...
AT 1201 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SCRANTON TO LOWER BUFFALO...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...FRENCHBURG...CAMPTON...BOONEVILLE...FINCASTLE...WELLINGTON...
CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE NATIONAL
FOREST...LANE...WILLOW SHOALS...CRESSMONT...STOLL...VADA...LEROSE...IDA MAY...
ST. HELENS...ZACHARIAH...KOOMER RIDGE CAMPGROUND...ROGERS...AIREDALE AND
BLAZE.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 26
AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3807 8348 3805 8350 3804 8346 3802 8348
3806 8337 3806 8329 3744 8356 3754 8387
3760 8383 3768 8386 3776 8384 3781 8381
3787 8379 3795 8368 3805 8364
TIME...MOT...LOC 0401Z 280DEG 36KT 3798 8350 3752 8371
HAIL...<.75IN
WIND...60MPH
$$
DJ456
WWUS53 KJKL 270416
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1216 AM EDT WED APR 27 2016
KYC011-025-065-129-165-175-189-197-237-270426-
/O.EXP.KJKL.SV.W.0010.000000T0000Z-160427T0415Z/
MENIFEE KY-MORGAN KY-WOLFE KY-OWSLEY KY-BREATHITT KY-LEE KY-
POWELL KY-ESTILL KY-BATH KY-
1216 AM EDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR MENIFEE...NORTHWESTERN
MORGAN...WOLFE...NORTHEASTERN OWSLEY...WEST CENTRAL BREATHITT...
LEE...EASTERN POWELL...EAST CENTRAL ESTILL AND SOUTHEASTERN BATH
COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
LAT...LON 3807 8348 3805 8350 3804 8346 3802 8348
3806 8337 3806 8329 3744 8356 3754 8387
3760 8383 3768 8386 3776 8384 3781 8381
3787 8379 3795 8368 3805 8364
TIME...MOT...LOC 0414Z 280DEG 36KT 3798 8350 3752 8371
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:01 PM EDT, 31 minutes earlier.
Area forecast discussion, Apr 26, 11:01 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1101 PM EDT TUE APR 26 2016 .UPDATE... ISSUED AT 1101 PM EDT TUE APR 26 2016 MADE MINOR CHANGES TO ACCOUNT FOR LATEST OBS TRENDS. NO SIGNIFICANT CHANGE TO THE FORECAST. UPDATE ISSUED AT 855 PM EDT TUE APR 26 2016 UPDATED FORECAST ELEMENTS TO BLEND IN THE REALITY OF EARLY EVENING. THUNDERSTORMS OVER THE NORTHERN PART OF THE AREA WERE MAKING ONLY VERY SLOW SOUTHWARD PROGRESS. OTHER STORMS OVER WESTERN KY WERE MAKING THEIR WAY EASTWARD...AND IF THEY HOLD TOGETHER WILL EVENTUALLY PRODUCE PRECIP FURTHER SOUTH IN THE JKL FORECAST AREA BETWEEN ABOUT 03Z AND 06Z. HOWEVER...THERE HAS BEEN AN OVERALL WEAKENING TREND. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 313 PM EDT TUE APR 26 2016 KEEPING AN EYE ON A LOT OF DIFFERENT WEATHER FEATURES TODAY. FIRST...A STALLED OUT FRONTAL BOUNDARY PRESENTLY RESIDES ACROSS CENTRAL INDIANA INTO SOUTHERN OHIO...WITH SCATTERED SHOWERS AND STORMS FIRING OFF ALONG THIS BOUNDARY. FARTHER TO THE WEST...A BOWING MCS IS WORKING EAST-SOUTHEAST INTO WESTERN MISSOURI. THIS BOW HAS BEEN RESPONSIBLE FOR SEVERAL DAMAGING WIND GUSTS AND SOME HAIL. ITS NOW PUSHING ACROSS THE ST LOUIS AREA. SEVERE THUNDERSTORM WATCHES HAVE BEEN ISSUED AHEAD OF THIS BOWING SYSTEM INTO WESTERN KENTUCKY. MUCH OF SOUTHERN/EASTERN KENTUCKY REMAINS CAPPED WITH NOT CONVECTION PRESENTLY. HOWEVER...CAP HAS WEAKENED SUFFICIENTLY IN NORTHERN KENTUCKY...MAINLY ALONG AND NORTH OF I-64 TO ALLOW SOME SHOWERS TO POP UP. THESE SHOWERS WON'T HAVE A BOUNDARY TO FOCUS THE INSTABILITY...SO REALLY NOT EXPECTING MUCH OUT OF THESE OTHER THAN A QUICK PASSING SHOWER. MAIN SHOW WILL LIKELY COME AS THE MCS OUT WEST PUSHES ACROSS KENTUCKY AND INTO EASTERN KENTUCKY LATER THIS EVENING. THIS SYSTEM WILL TAKE THE BOUNDARY TO OUR NORTH AND DRAG IS SOUTHWARD...WITH WIDESPREAD SHOWERS AND STORMS WORKING ACROSS THE AREA...ESPECIALLY AFTER 00Z. LATEST HRRR/ARW/NMM ALL ARE VERY SIMILAR IN THE HANDLING OF THE MCS...AND THEY HAVE IT BREAKING APART AS IT CROSSES CENTRAL AND EASTERN KENTUCKY. WITH THIS IN MIND...HAVE GONE CATEGORICAL WITH POPS FOR OUR WESTERN/NORTHERN AREAS...TRAILING OFF TO LOWER POPS IN THE SOUTHEAST...TO ACCOUNT FOR THE WEAKENING SYSTEM. IN THE WAKE OF THE MCS...EXPECTING SOME SUBSIDENCE TO OVERSPREAD EASTERN KENTUCKY...PRODUCING A LULL IN SHOWER/STORM CHANCES. HOWEVER...WITH THE BOUNDARY REMAINING IN OUR VICINITY...AND POSSIBLY OVER EASTERN KENTUCKY INTO TOMORROW...HAVE KEPT SOME ISOLATED SHOWERS IN THE FORECAST. BY TOMORROW...QUESTION CENTERS AROUND WHAT HAPPENS WITH THE FRONT SITTING OVER THE AREA...WITH SOME RIDGING ALOFT. WHILE MODELS CONTINUE TO SUGGEST MORE SHOWERS...HARD PRESSED TO FIND MUCH SUPPORT SYNOPTICALLY FOR ANY SHOWERS. IN FACT...DEPENDING ON WHERE THE FRONT SETS UP...WE MAY HAVE LOTS OF CLOUDS TO LIMIT INSTABILITY. FOR THIS REASON...WILL STAY LOW ON THE POPS THROUGH TOMORROW. BETTER FORCING WILL ARRIVE LATE IN THE DAY AS A SHORTWAVE TROUGH PUSHES TOWARDS THE AREA ALONG WITH A PEAK IN DAYTIME INSTABILITY MAY ALLOW FOR SOME BETTER SHOWER/STORM COVERAGE. AS THIS TROUGH AXIS PASSES WEDNESDAY NIGHT...SHOULD SEE ANOTHER DECENT CHANCE FOR MORE COVERAGE IN SHOWERS AND STORMS...BEFORE IT EXITS EAST LATE AT NIGHT. OVERALL...EXPECT MILD CONDITIONS TO CONTINUE TONIGHT THROUGH WEDNESDAY NIGHT WITH LOWS AROUND 60 AND HIGHS INTO THE 70 ON WEDNESDAY. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 451 PM EDT TUE APR 26 2016 THE MODELS HAVE COME INTO BETTER AGREEMENT THROUGH THE LONG TERM PERIOD...WITH AN ACTIVE WEATHER PATTERN STILL LOOKING ON TRACK FOR OUR AREA THROUGH EARLY NEXT WEEK. AN UPPER LEVEL WAVE WILL GRADUALLY DAMPEN AS IT HEADS NORTHEAST AND THEN EAST FROM THE PLAINS TO NEW ENGLAND BY FRIDAY. UPPER LEVEL RIDGING WILL THEN MOVE IN ACROSS THE MISSISSIPPI VALLEY...BRINGING A DRY END TO THE WORK WEEK. MEANWHILE...ANOTHER TROUGH WILL BE TAKING SHAPE ACROSS THE WESTERN CONUS...WITH SHORT WAVE ENERGY EJECTING EASTWARD. SOME OF THIS ENERGY WILL INTERACT WITH A NORTHERN STREAM TROUGH ACROSS EASTERN CANADA AND ALLOW FOR TROUGHING TO EXPAND FURTHER SOUTH INTO THE EASTERN CONUS BY EARLY NEXT WEEK. SCATTERED SHOWERS AND A FEW STORMS WILL BE POSSIBLE ON THURSDAY ACROSS EASTERN KENTUCKY AS THE MAIN SHORT WAVE TROUGH SWINGS THROUGH THE OHIO VALLEY. THE BEST FORCING WILL BE NORTH...HOWEVER THERE SHOULD BE ENOUGH MODEST FORCING TO TAKE ADVANTAGE OF A WEAKER CAP DURING AFTERNOON HEATING. PRECIP CHANCES WILL WIND DOWN THURSDAY NIGHT AS THE WAVE EXITS AND RIDGING STARTS BUILDING IN FROM THE WEST. FRIDAY AND FRIDAY NIGHT WILL BE DRY...BEFORE ADDITIONAL MOISTURE AND FORCING ARRIVE FROM THE WEST ON SATURDAY. THE ECMWF AND GFS HAVE COME INTO BETTER AGREEMENT WITH THE TIMING...SO DID NOT STRAY TOO FAR FROM THE BLENDED GUIDANCE. THE BEST RAIN CHANCES WILL OCCUR SUNDAY INTO SUNDAY EVENING AS A MORE DEFINED SHORT WAVE TROUGH MOVES ACROSS THE OHIO AND TENNESSEE VALLEYS. TROUGHING WILL LINGER INTO AT LEAST MONDAY AND POSSIBLY TUESDAY...JUSTIFYING CHANCE POPS...HOWEVER 12Z RUNS HAVE SHOWN MORE OF A POTENTIAL REPRIEVE BY TUESDAY. FOR NOW...HAVE UNDERCUT THE GIVEN BLENDED POPS SOMEWHAT UNTIL THERE IS MORE CONFIDENCE. TEMPERATURES WILL AVERAGE ABOVE NORMAL THROUGH THE END OF THE WEEK...AND THEN LOOK TO COOL SLIGHTLY BACK CLOSER TO SEASONAL NORMALS BY EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 855 PM EDT TUE APR 26 2016 THUNDERSTORMS WERE AFFECTING THE NORTHERN PORTION OF THE FORECAST AREA AT TAF ISSUANCE...BUT STRUGGLING TO MAKE MUCH SOUTHWARD PROGRESS. ANOTHER AREA OF THUNDERSTORMS WAS MOVING EAST OUT OF WESTERN KY...AND IF IT HOLDS TOGETHER...WILL BRING THE ACTION TO AREAS FURTHER SOUTH BETWEEN ABOUT 03Z AND 06Z. STORMS MAY BRING LOCALIZED IFR WITH GUSTY WINDS AND HAIL...ESPECIALLY OVER THE NORTHERN PART OF THE AREA THIS EVENING. THE EVENTUAL EVOLUTION OF THE PRECIPITATION IS UNCLEAR. AN EVENTUAL DECLINE IS EXPECTED...WITH A RELATIVE LULL ON WEDNESDAY MORNING. WITH DAYTIME HEATING...ADDITIONAL DEVELOPMENT MAY OCCUR WEDNESDAY AFTERNOON...BUT CONFIDENCE IN TIMING/LOCATION IS NOT HIGH. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HAL SHORT TERM...KAS LONG TERM...GEOGERIAN AVIATION...HAL
Hazardous weather outlook, Apr 26, 7:27 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 727 PM EDT TUE APR 26 2016 KYZ044-050>052-058>060-068-069-079-080-104-106>120-280230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN- FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 727 PM EDT TUE APR 26 2016 ...SEVERE THUNDERSTORM WATCH 111 IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL AFFECT THE REGION TONIGHT. THE STRONGEST STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WIND...MAINLY DURING THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH THURSDAY EVENING...AND AGAIN FROM SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ083>088-280230- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN 727 PM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH THURSDAY EVENING...AND AGAIN FROM SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS/GEOGERIAN/HAL
In the hours before
Local storm report, Apr 26, 7:43 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
743 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL PEASTICKS 38.16N 83.70W
04/26/2016 M1.00 INCH BATH KY LAW ENFORCEMENT
&&
JCARICOSpecial weather statement, Apr 26, 7:55 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
755 PM EDT TUE APR 26 2016
KYZ052-104-106-270045-
ROWAN-ELLIOTT-MORGAN-
755 PM EDT TUE APR 26 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...ELLIOTT...MORGAN...
AT 754 PM EDT...A STRONG THUNDERSTORM WAS OVER PELFREY...OR NEAR
MOREHEAD...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...STEELE...MINOR...CROCKETT...CHRISTY...WAGNER STORE...
LYTTEN...ELAMTON...NEWFOUNDLAND...CLEARFIELD...HAMM...WRIGLEY...
ELLIOTTVILLE...LITTLE SANDY...LENOX...BLAZE...VALE...PELFREY AND CRIX.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
&&
LAT...LON 3822 8330 3821 8330 3821 8328 3819 8326
3819 8324 3820 8323 3815 8297 3790 8310
3810 8349 3824 8342
TIME...MOT...LOC 2354Z 291DEG 23KT 3813 8337
ARSpecial weather statement, Apr 26, 8:13 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
813 PM EDT TUE APR 26 2016
KYZ050>052-060-106-270100-
ROWAN-MONTGOMERY-BATH-MENIFEE-MORGAN-
813 PM EDT TUE APR 26 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...MONTGOMERY...BATH...
MENIFEE...MORGAN...
AT 813 PM EDT...A STRONG THUNDERSTORM WAS OVER PRESTON...OR NEAR
OWINGSVILLE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...OWINGSVILLE...FRENCHBURG...MARSHALL...SALT LICK...DAN...LOWER
SPENCER...PEASTICKS...BIG WOODS...CLEARFIELD...BOURBON FURNACE...PRESTON...
CROOKS...MOORE'S FERRY...RAMEY...WALKERS CROSSING...HOPE...SLATE VALLEY...
STEPSTONE AND COGSWELL.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
116 AND 137.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
&&
LAT...LON 3820 8341 3792 8341 3801 8385 3818 8383
3819 8365 3817 8364 3819 8363
TIME...MOT...LOC 0013Z 273DEG 18KT 3808 8374
ARSpecial weather statement, Apr 26, 9:08 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
908 PM EDT TUE APR 26 2016
KYZ058-059-270145-
ESTILL-POWELL-
908 PM EDT TUE APR 26 2016
...A STRONG THUNDERSTORM WILL AFFECT ESTILL...POWELL...
AT 908 PM EDT...A STRONG THUNDERSTORM WAS OVER KIMBRELL...OR 7 MILES
WEST OF STANTON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STANTON...CLAY CITY...IRON MOUND...VAUGHNS MILL...HARDWICK...HARGETT...
ROGERS CHAPEL...CRESSY...SPOUT SPRINGS...KNOWLTON...PILOT...ROSSLYN...CAT
CREEK...FURNACE...KIMBRELL...POWELL VALLEY...COTTAGE FURNACE...WISEMAN
CROSSING STATION...FOX AND WALTERSVILLE.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 16
AND 27.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EAST CENTRAL KENTUCKY.
&&
LAT...LON 3774 8376 3774 8409 3777 8409 3784 8405
3783 8404 3784 8402 3783 8402 3784 8400
3787 8403 3786 8401 3787 8400 3789 8378
TIME...MOT...LOC 0108Z 267DEG 21KT 3782 8400
KASSpecial weather statement, Apr 26, 11:05 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1105 PM EDT TUE APR 26 2016
KYZ044-050>052-058>060-068-069-079-080-106-108-111-112-114-116-
270345-
JACKSON-LAUREL-LEE-BATH-WOLFE-ESTILL-FLEMING-BREATHITT-ROWAN-
ROCKCASTLE-MONTGOMERY-OWSLEY-MENIFEE-MORGAN-POWELL-CLAY-PULASKI-
1105 PM EDT TUE APR 26 2016
AT 1104 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES EAST OF CYNTHIANA TO NEAR PARIS TO 6 MILES
SOUTHWEST OF WINCHESTER TO 6 MILES SOUTHWEST OF RICHMOND TO 7 MILES
EAST OF LIBERTY...AND MOVING EAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTH CENTRAL...SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
&&
LAT...LON 3840 8341 3819 8326 3781 8335 3757 8348
3710 8401 3723 8473 3736 8456 3733 8451
3748 8445 3747 8438 3754 8435 3757 8409
3781 8410 3781 8412 3782 8409 3783 8400
3793 8397 3812 8408 3832 8384 3845 8398
TIME...MOT...LOC 0304Z 277DEG 53KT 3839 8417 3820 8416 3792 8426 3768
8438 3731 8479
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:13 PM EDT | Special Weather Statement | JKL | Bath | 47 min |
| Apr 26, 8:20 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Montgomery, Rowan | 115 min |
| Apr 26, 9:06 PM EDT | Areal Flood Advisory | JKL | Bath, Rowan | 114 min |
| Apr 26, 9:08 PM EDT | Special Weather Statement | JKL | Powell | 37 min |
| Apr 26, 11:05 PM EDT | Special Weather Statement | JKL | Bath, Estill, Fleming, Jackson, Lee, Menifee and 6 more | 40 min |
| Apr 26, 11:38 PM EDT | Special Weather Statement | JKL | Clay, Jackson, Laurel, Owsley, Pulaski, Rockcastle and 1 more | 22 min |
| Apr 26, 11:59 PM EDT | Special Weather Statement | JKL | Clay, Jackson, Knox, Laurel, McCreary, Owsley and 2 more | 31 min |
| Apr 27, 12:12 AM EDT | Special Weather Statement | JKL | Breathitt, Magoffin, Morgan, Wolfe | 33 min |
| Apr 27, 12:40 AM EDT | Special Weather Statement | JKL | Elliott, Johnson, Martin | 35 min |
| Apr 27, 12:44 AM EDT | Special Weather Statement | JKL | Breathitt, Clay, Floyd, Knott, Leslie, Magoffin and 1 more | 31 min |
| Apr 27, 1:12 AM EDT | Special Weather Statement | JKL | Floyd, Johnson, Knott, Martin, Pike | 63 min |
| Apr 27, 1:41 AM EDT | Special Weather Statement | JKL | Harlan | 34 min |
| Apr 27, 3:46 PM EDT | Special Weather Statement | JKL | McCreary | 59 min |
| Apr 27, 4:13 PM EDT | Special Weather Statement | JKL | Clay, Knox, Laurel, Whitley | 62 min |
| Apr 27, 5:01 PM EDT | Special Weather Statement | JKL | Jackson, Owsley, Rockcastle | 59 min |
| Apr 27, 5:18 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 23 min |
| Apr 27, 5:38 PM EDT | Special Weather Statement | JKL | Pulaski | 67 min |
| Apr 27, 5:39 PM EDT | Special Weather Statement | JKL | Pulaski | 66 min |
| Apr 27, 6:12 PM EDT | Special Weather Statement | JKL | Rockcastle | 63 min |
| Apr 27, 6:19 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 41 min |
| Apr 27, 7:30 PM EDT | Special Weather Statement | JKL | McCreary | 60 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.